Thunderstorm Wind, Polk
- When
- July 3, 1:35 PM CST
- Where
- Polk County, 3 mi SW of Wanderoos
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.269, -92.544
Tree down across road.
Warm frontal induced severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Warm frontal induced severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 3, 2:49 AM CST, 10 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 349 AM CDT TUE JUL 3 2007 .DISCUSSION... APPEARS POTENTIAL SEVERE WEATHER DAY ACROSS PART OF THE CWA. AT THE PRESENT TIME...SURFACE BOUNDARY OVER CENTRAL MN. RAIN FROM YESTERDAY ACROSS NORTHERN CWA GENERATED FOG/STRATUS AND WILL BE DIFFICULT TO DISSIPATE THIS MORNING. BELIEVE MOST OF EASTERN CWA WILL REMAIN IN MOSTLY CLOUDY CONDITIONS SIMILAR TO YESTERDAY....WITH ABUNDANT LOW LEVEL MOISTURE AROUND. CU RULES SHOW BKN ALL DAY EAST. THIS WILL LIMIT HEATING/INSTABILITY SOME. BELIEVE SEVERE WEATHER FOCUS LIES MAINLY OVER SOUTHERN HALF OF CWA...WITH BEST THREAT TO THE SOUTHWEST AS SURFACE BOUNDARY SAGS SOUTH THIS AFTERNOON. NODAK SHORT WAVE TO PLOW INTO WESTERN MN AFTER 15Z...AND SHOULD BE AN AFTERNOON SEVERE WEATHER SHOW ACROSS THE CWA. SIGNIFICANT ACTIVITY SHOULD SAG INTO NORTHERN IOWA BY 00Z...LEAVING SOME LEFTOVERS ACROSS THE AREA. WILL MENTION LIKELY POPS OVER THE FAR SOUTH TODAY...WITH TRAILING CHANCES TO THE NORTH. WILL REMOVE POPS FOR WEDNESDAY AS WAVE SHOULD BE SIGNIFICANT ENOUGH TO RETARD DEVELOPMENT. WILL TEMPER HIGHS SOMEWHAT FOR WEDNESDAY...ALTHOUGH MODELS HAVE BEEN TRENDING WARMER. DRY CONDITIONS ANTICIPATED THROUGH THE REMAINDER OF THE WEEK...WITH MUCH WARMER TEMPERATURES FOR THE WEEKEND. TIMING OF NEXT COLD FRONT BRINGS IT THROUGH SUNDAY ON THE 00Z GFS...SLOWER THAN THE 00Z ECMWF. WILL NOT CHANGE FORECAST JUST YET. DAY SHIFT WILL HAVE TO DECIPHER THE DETAILS HERE. && .AVIATION... /06Z TAF ISSUANCE/ SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE OVERNIGHT ACROSS FAR EASTERN MN AND WEST CENTRAL WI IN ZONE OF LOW LEVEL WAA AND ISENTROPIC OMEGA SEEN ON THE RUC 300K THETA SURFACE. CANT RULE OUT A FEW SHOWERS AND THUNDERSTORMS AS WELL OVER CENTRAL AND WEST CENTRAL MN OVERNIGHT WHERE BETTER INSTABILITY EXISTS ALONG WITH A WEAK BOUNDARY JUST TO THE WEST. CONTINUED LOW VISIBILITIES INTO TUESDAY MORNING FOR AXN AND STC WITH INTERMITTENT FOG OVERNIGHT AT THE REMAINDER OF THE TAF SITES. THUNDERSTORM CHANCES ON THE RISE TUESDAY AFTERNOON AS WEAK FRONTAL BOUNDARY BEGINS TO MOVE THROUGH THE CWA. 00Z MODEL RUNS POINTING TO STRONG LOW LEVEL THETA-E ADVECTION ACROSS SOUTHERN MN IN THE 21-24Z TIME FRAME ALONG WITH FAVORABLE DIFFERENTIAL LAYER DIVERGENCE. CONTINUED WITH PROB30 GROUPS FOR NOW. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/DWE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 416 AM CDT TUE JUL 3 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041215- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 416 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA TODAY. THIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS MORNING THROUGH THE AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE FOUND OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA. AN ISOLATED TORNADO IS ALSO POSSIBLE MAINLY ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY THIS AFTERNOON...FROM NEAR MONTEVIDEO...MANKATO AND ALBERT LEA. THE FRONT WILL SAG INTO IOWA BY EARLY EVENING...ENDING THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE MORNING AND AFTERNOON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1211 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM TSTM WND GST GEORGEVILLE 45.44N 94.94W
07/03/2007 M82 MPH STEARNS MN MESONET
MEASURED ON HIGHWAY 55 AT MILE POST 98 BY A MNDOT SENSOR.
&&
KATSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1213 PM CDT TUE JUL 3 2007 MNZ050-031800- BENTON- 1213 PM CDT TUE JUL 3 2007 ...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 100 PM CDT... AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RICE...AND MOVING EAST AT 30 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE FOLEY. PEOPLE IN BENTON COUNTY...INCLUDING THE CITY OF FOLEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 139 PM CDT TUE JUL 3 2007 MNZ077-031930- RICE- 139 PM CDT TUE JUL 3 2007 ...SIGNIFICANT WEATHER ALERT FOR RICE COUNTY UNTIL 230 PM CDT... AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF LONSDALE...AND MOVING EAST AT 25 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE NORTHFIELD...AND INTERSTATE 35 NORTH OF FARIBAULT. PEOPLE IN NORTHERN RICE COUNTY...INCLUDING THE CITY OF NORTHFIELD... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 156 PM CDT TUE JUL 3 2007 MNZ052-053-060>063-WIZ014-023-024-032000- ANOKA-CHISAGO-HENNEPIN-ISANTI-PIERCE-POLK-RAMSEY-ST. CROIX-WASHINGTON- 156 PM CDT TUE JUL 3 2007 ...SIGNIFICANT WEATHER ALERT FOR ISANTI...CHISAGO...ANOKA... WASHINGTON...HENNEPIN...RAMSEY...POLK...ST. CROIX AND PIERCE COUNTIES UNTIL 300 PM CDT... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSH CITY TO FOREST LAKE TO MAPLE GROVE...AND MOVING EAST AT 40 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE WYOMING...WHITE BEAR LAKE... VADNAIS HEIGHTS...STILLWATER...SHOREVIEW...ROSEVILLE...OAKDALE... NORTH ST PAUL...NORTH BRANCH...NEW BRIGHTON...MOUNDS VIEW... MAPLEWOOD...MAPLE GROVE...LINDSTROM...ISANTI...FRIDLEY...FOREST LAKE...EAST BETHEL...COON RAPIDS...CHISAGO CITY...BROOKLYN PARK... BLAINE...ARDEN HILLS...ANOKA...ANDOVER...ST CROIX FALLS...SOMERSET... OSCEOLA...LUCK...HUDSON AND BALDWIN. PEOPLE IN ANOKA...CHISAGO...NORTHEASTERN HENNEPIN...NORTHWESTERN PIERCE...POLK...RAMSEY...SOUTHEASTERN ISANTI...ST. CROIX AND WASHINGTON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
The Minneapolis radar (KMPX), 93 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
6 thunderstorm wind. Local standard time, as filed.
Tree down across road.
Tree down across road.
Tree down across road.
Several large trees downed. Damage to a camper.
Numerous twelve inch diameter trees downed along a two mile swath.
Trees were downed, a boat flipped, and siding ripped off one mile north of the intersection of County Highways H and MM.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52864, 52865, 52866, 49869, 49871, 73604.